Rigidity of certain holomorphic foliations

Research output: Contribution to journalArticleResearchpeer-review


There is a well-known rigidity theorem of Y. Ilyashenko for (singular) holomorphic foliations in ℂℙ2 and also the extension given by Gómez-Mont and Ortíz-Bobadilla (1989). Here we present a different generalization of the result of Ilyashenko: some cohomological and (generic) dynamical conditions on a foliation F on a fibred complex surface imply the d-rigidity of F, i.e. any topologically trivial deformation of F is also analytically trivial. We particularize this result to the case of ruled surfaces. In this context, the foliations not verifying the cohomological hypothesis above were completely classified in an earlier work by X. Gómez-Mont (1989). Hence we obtain a (generic) characterization of non-d-rigid foliations in ruled surfaces. We point out that the widest class of them are Riccati foliations. ©2006 American Mathematical Society.
Original languageEnglish
Pages (from-to)3595-3603
JournalProceedings of the American Mathematical Society
Publication statusPublished - 1 Dec 2006


  • Complex fibred surface
  • Deformation
  • Holonomy
  • Rigidity
  • Singular holomorphic foliation
  • Unfolding


Dive into the research topics of 'Rigidity of certain holomorphic foliations'. Together they form a unique fingerprint.

Cite this